Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 72, NWS Austin/San Antonio, TX

September 11, 2006Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Sep 11, 2006, 3:28 PM CDT for Williamson County, Texas. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2006, 3:28 PM CDT (20:28 UTC)
Expired
Sep 11, 2006, 5:00 PM CDT
In force
92 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Williamson County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2006-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3656 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2006-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3656 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 112028
FFWEWX
TXC491-112200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
328 PM CDT MON SEP 11 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  WILLIAMSON

* UNTIL 500 PM CDT

* AT 324 PM CDT...VERY HEAVY RAIN WAS REPORTED FROM A THUNDERSTORM 
  OVER THE WARNED AREA INCLUDING THE CITY OF GEOGETOWN.

* LOCATIONS IN THE WARNING INCLUDE SERENADA...JARRELL...GRANGER
  DAM...GRANGER...FLORENCE AND ANDICE

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3067 9795 3053 9748 3072 9729 3090 9784

$$
2 follow-up statements
000 
WGUS74 KEWX 112119
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
417 PM CDT MON SEP 11 2006

TXC491-112200-
WILLIAMSON TX-
417 PM CDT MON SEP 11 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
WILLIAMSON COUNTY...

AT 418 PM CDT...STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WERE 
MOVING SLOWLY SOUTHEAST ACROSS THE WARNED AREA. THE HEAVIEST 
RAINFALL WILL MOVE OUT OF WILLIAMSON COUNTY BY 5 PM...BUT A LARGE 
AREA OF MODERATE RAINFALL WILL CONTINUE. RAINFALL AMOUNTS UP TO 6 
INCHES HAVE BEEN REPORTED THIS AFTERNOON.

LOCATIONS IN THE WARNING INCLUDE JARRELL...GRANGER...FLORENCE AND
ANDICE

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 3067 9795 3053 9748 3072 9729 3090 9784

$$
000 
WGUS74 KEWX 112209
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 PM CDT MON SEP 11 2006

TXC491-112215-
WILLIAMSON TX-
505 PM CDT MON SEP 11 2006

...THE FLASH FLOOD WARNING HAS EXPIRED FOR WILLIAMSON COUNTY...

LIGHT TO MODERATE RAINFALL CONTINUES ACROSS MOST OF WILLIAMSON 
COUNTY. AT THIS TIME NO ADDITIONAL HEAVY RAINFALL IS EXPECTED. 
ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH ARE 
EXPECTED...WITH A FEW ISOLATED LOCATIONS RECEIVING ONE INCH DURING 
THE NEXT HOUR.

REMEMBER THAT POORLY DRAINED LOCATIONS AND LOW WATER CROSSINGS WILL 
CONTINUE TO HAVE FLOWING OR PONDING OF WATER. ALL MOTORISTS SHOULD 
DRIVE WITH EXTREME CAUTION UNTIL ALL WATER HAS DRAINED FROM ROADWAYS.

LAT...LON 3067 9795 3053 9748 3072 9729 3090 9784

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:00 PM CDT, 28 minutes earlier.

Area forecast discussion, Sep 11, 3:00 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 PM CDT MON SEP 11 2006

.DISCUSSION...
WET AND RAINY DAY ACROSS SOUTH CENTRAL TEXAS AS MOISTURE SPREAD
NORTH OUT OF SOUTH TEXAS, AND FRONTAL BOUNDARY DRIFTED SOUTH INTO THE
HILL COUNTRY. WILL CONTINUE TO SEE MORE RAIN ACROSS THE CWA
TONIGHT AND TOMORROW AS THE WEAK COLD FRONT CONTINUES TO PROGRESS
SOUTHWARD. GIVEN THE MOIST TROPICAL AIRMASS SITTING OVER THE
REGION, WILL LIKELY SEE WIDESPREAD RAINFALL TOTALS OF AT LEAST
HALF OF AN INCH BEFORE TOMORROW NIGHT. LOCALLY HIGHER AMOUNTS UP
TO 3 INCHES WILL BE POSSIBLE, AND COULD CAUSE PROBLEMS FOR LOW-
LYING AND URBAN AREAS. WIDESPREAD FLOODING DOES NOT LOOK LIKE AN
ISSUE AT THIS POINT, AS MOST AREAS ACROSS THE CWA ARE STILL UNDER
EXTREME DROUGHT CONDITIONS.

WEDNESDAY AND THURSDAY LOOK TO BE DRIER AS THE FRONT PUSHES SOUTH
OUT OF OUR AREA. TEMPERATURES BEHIND THE FRONT WILL BE A FEW
DEGREES BELOW MID-SEPTEMBER NORMALS, WITH MUCH OF SOUTH CENTRAL
TEXAS DIPPING INTO THE LOWER TO MID 60S BY THURSDAY MORNING.
TEMPERATURES WILL GRADUALLY WARM UP OVER THE WEEKEND AS SOUTHWEST
FLOW ALOFT BRINGS A RETURN OF PACIFIC MOISTURE TO THE REGION.
STILL NO GOOD CONSENSUS WITH MODEL GUIDANCE ABOUT THE CHANCE OF
RAIN OVER THE WEEKEND AND INTO EARLY NEXT WEEK. FOR NOW, WENT WITH
SLIGHT TO LOW-END CHC POPS, MAINLY ALONG AND SOUTH OF THE I-35
CORRIDOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  88  68  89 / 50 40 10 -
AUSTIN BERGSTROM INTL AIRPORT  68  89  66  89 / 50 40 10 -
DEL RIO INTL AIRPORT           71  87  71  87 / 40 50 20 20
SAN ANTONIO INTL AIRPORT       71  87  69  87 / 50 60 20 10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/01/JB
Hazardous weather outlook, Sep 11, 5:14 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
514 AM CDT MON SEP 11 2006

TXZ171>173-183>194-202>209-217>225-228-121000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
514 AM CDT MON SEP 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS. THE MAIN THREAT IS
LOCALLY HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY AND
TUESDAY NIGHT. THE MAIN THREAT IS LOCALLY HEAVY DOWNPOURS.

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 2:05 PM CDTFlash Flood WarningEWXKarnes115 min
Sep 11, 5:31 PM CDTFlash Flood WarningEWXVal Verde89 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.